Allergy Q & A - KAIT Jonesboro, AR - Region 8 News, weather, sports

NEA Clinic Directory

Allergy Q & A

Below are our archive of questions and answers in Allergy.

Question 6/19/2001: Is it okay to take two allergy medicines at the same time? They are zyrtec and chlorephenarmine. They are both prescribed to me, but by two different doctors. If I take them at the same time it seems to keep my allergies at bay.
Answer: Yes, it is ok to take both of these medicines at once. The main side effect of anti-histamines is fatigue, but these meds should not cause problems.

Question 5/17/2001: During "allergy season", I have a general feeling of tiredness and fatigue, which Allegra does not relieve. Is there another treatment that would help with this? (I have heard of people getting a steroid shot for allergies.)
Answer: On occasion, use of cortriosteroids can give a boost to the patient and bread the cycle that causes the allergic reaction. However, remember that steroids must be used sparingly or many unfavorable side effects may occur.

Question 3/22/2001: What is a good allergy medicine? That you might buy over the counter? We are on Claritin but it doesn't seem to help, thanks.
Answer: Medicines used in allergy primarily include antihistamines including Benadryl and Chlortrimenton. The difficult situation with allergies is that a once effective agent may suddenly fail to provide relief. We use combinations of intranasal steroids or intranasal antihistamines and prescription agents to control symptoms when OTC antihistamines fail. See your family doctor or Otolaryngologist or Allergist for more details.

Question 3/22/2001: How come I get headaches with my allergies? God bless you.
Answer: In a general sense, allergies may cause tissue swelling as a result of chemicals released in response to the allergen. This swelling may then cause blockage of eh sinus cavities and ultimately sinus infection, either the swelling or infection may cause pain. See your family doctor or ENT physician for more information.

Question 2/22/2001: What causes a person to break out with whelps that look like mosquito bites. These spots are on different parts of the body...legs, arms, and back?
Answer: Whelps which "break-out" all over the body may be triggered by many things. The medical term is urticaria, and is caused by a chemical response to circulating antibodies. If you continue to have these episodes, you need to see your family doctor or eventually an allergist.

Powered by Frankly